MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 4MM FBALL,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 4MM FBALL,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number M-4B-G1
Medical Device Problem Codes Dull, Blunt (2407); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The actual device was returned for evaluation.Quality engineering evaluated the cutter device, and the reported condition was confirmed.An attachment device was received with a stuck drill bit.The cutter device was able to be removed from the attachment device.An assessment was performed it was determined that the drill bit showed signs of use, corrosion, and residues from cleaning the drill bit inside of the attachment.It was further determined that the cutting edges show clear signs of use.It was determined that the most probable cause for the found defect is a combination of normal wear and improper reprocessing.A review of the device history was performed and no non-conformances were detected related to the reported condition.Udi ¿ (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that the attachment device was unable to detach the burr device.During in-house engineering evaluation it was determined that the cutting edges of the cutter device showed clear signs of use.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
4MM FBALL,M
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kara ditty-bovard
4500 riverside drive
palm beach gardens, FL 33410
6107428552
MDR Report Key13654875
Report Number1045834-2022-00262
Device Sequence Number11383099
Product Code HBE
UDI-Device Identifier00845384012474
UDI-Public00845384012474
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2025
Device Model NumberM-4B-G1
Device Catalogue NumberM-4B-G1
Device Lot NumberP093141968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Initial Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown